We solve a control problem for the stochastic Burgers equation using the dynamic programming approach. The cost functional involves exponentially growing functions and the analog of the kinetic energy; the case of a distributed parameter control is considered. The Hamilton-Jacobi equation is solved by a compactness method and a-priori estimates are obtained thanks to the regularizing properties of the transition semigroup associated to the stochastic Burgers equation; a fixed point argument does not seem to apply here.
J. M. Bismut,Large deviations and the Malliavin Calculus, Birkhäuser, Basel, Boston, Berlin, 1984.
P. Cannarsa—G. Da Prato,Some results on nonlinear optimal control problems and Hamilton-Jacobi equations in infinite dimensions, J. Funct. Anal.,90 (1990), pp. 27–47.
P. Cannarsa—G. Da Prato,Direct solution of a second order Hamilton-Jacobi equation in Hilbert spaces, in: Stochastic partial differential equations and applications (G. Da Prato—L. Tubaro Eds.), pp. 72–85, Pitman Research Notes in Mathematics Series n. 268, 1992.
D. H. Chambers—R. J. Adrian—P. Moin—D. S. Stewart—H. J. Sung,Karhunuen-Loeve expansion of Burgers model of turbulence, Phys. Fluids (31), p. 2573, 1988.
H. Choi—R. Teman—P. Moin—J. Kim,Feedback control for unsteady flow and its application to the stochastic Burgers equation, J. Fluid Mech.,253 (1993), pp. 509–543.
G. Da Prato,Some results on Bellman equation in Hilbert spaces, SIAM J. Control and Optimization,23, 1 (1985), pp. 61-71.
G. Da Prato—A. Debussche,Control of the stochastic Burgers model of turbulence, SIAM J. Control Optimiz,37, No. 4 (1999), pp. 1123–1149.
G. Da Prato—A. Debussche,Differentiability of the transition semigroup of stochastic Burgers equation, Rend. Acc. Naz. Lincei, s. 9, v.9 (1998), pp. 267–277.
G. Da Prato—A. Debussche—R. Teman,Stochastic Burgers equation, NoDEA (1994), pp. 389–402.
G. Da Prato—J. Zabczyk,Stochastic Evolution Equations in Infinite Dimensions, Cambridge University Press, 1992.
K. D. Elworthy,Stochastic flows on Riemannian manifolds, in: Diffusion processes and related problems in analysis, Vol. II (M. A. Pinsky and V. Wihstutz, eds.), pp. 33–72, Birkhäuser, 1992.
F. Gozzi,Regularity of solutions of a second order Hamilton-Jacobi equation and application to a control problem, Commun. in partial differential equations,20 (5–6) (1995), pp. 775–826.
F. Gozzi,Global Regular Solutions of Second Order Hamilton-Jacobi Equations in Hilbert spaces with locally Lipschitz nonlineartities, J. Math. Anal. Appl.,198 (1996), pp. 399–443.
F. Gozzi—E. Rouy,Regular solutions of second order stationary Hamilton-Jacobi equations, J. Differential Equations,130 (1996), pp. 201–234.
F. Gozzi—E. Rouy—A. Swiech,Second order Hamilton-Jacobi equations in Hilbert spaces and stochastic boundary control, SIAM J. Control and Optimis, to appear.
P. L. Lions,Viscosity solutions of fully nonlinear second-order equations and optimal stochastic control in infinite dimensions, Part I:The case of bounded stochastic evolution Acta Math.,161 (1988), pp. 243–278; Part II:Optimal control of Zakai's equations, in: Stochastic partial differential equations and applications (G. Da Prato—L. Tubaro eds.) Lecture Notes in Mathematics No. 1390, Springer-Verlag, pp. 147–170, 1990; Part III:Uniqueness of viscosity solutions for general second order equations, J. Funct. Anal.86 (1991), pp. 1–18.
A. Swiech,Viscosity solutions of fully nonlinear partial differential equations with «unbounded» terms in infinite dimensions, Ph. D. Thesis, University of California at Santa Barbara, 1993.
Entrata in Redazione il 10 dicembre 1998.
About this article
Cite this article
Da Prato, G., Debussche, A. Dynamic programming for the stochastic burgers equation. Annali di Matematica pura ed applicata 178, 143–174 (2000). https://doi.org/10.1007/BF02505893
- Control Problem
- Dynamic Programming
- Mild Solution
- Burger Equation
- Galerkin Approximation